Hep C Discussion Forum

Members Login
Username 
 
Password 
    Remember Me  
Chatbox
Please log in to join the chat!
Post Info TOPIC: Viekira Pak - Fact Sheet and Full Prescribing Info..
Tig


Admin

Status: Offline
Posts: 7956
Date:
RE: Viekira Pak - Fact Sheet and Full Prescribing Info..
Permalink Closed


Hi Sam,

Welcome to the forum. I don't want to take this thread off topic, so I'm going to ask you to introduce yourself by starting a new thread in the New Members section.

I'm sorry to hear you're not feeling well. I'm familiar with horse fly bites, they're miserable. I doubt however you have anything to worry about regarding your spinal cord or a spinal fluid leak. If that were to happen, you'd be in severe distress and in the hospital. You need to ask your doctors for advice on this considering the severity of your complaints. You don't want to delay getting these problems diagnosed if there is something serious going on. Don't let your dislike of medical care prevent you from determining what is going on.

Please start a new thread in the New Members section to continue. I'm going to close this for now.

 



__________________

Tig

61 yo GT1A - 5 Mil - A2/F3 - (1996) Non Responder, (2013) Peg/Riba/Vic SOT:05/23/13 EOT:12/04/13 SVR 1-4 years!

Hep C FAQ

Signature Line Set Up/Abbreviations   Payment Assistance

 



Newbie

Status: Offline
Posts: 1
Date:
Permalink Closed

Hello, I'm new here. I was one of the unlucky one's back in September 21st 1979, blood infected me at the hospital. The onset was about 3 months. I did not know anything was wrong because I had been told by my doctor that I would be sick due to the operation. I had no idea my liver was under attack. Ten years later, I got sick again. It took 3 months to recover. I still did not know, but a year later in 1990 I tested for the HVC. I changed my diet to veggie and fish and stayed clear of social drinking. I was 54 when I started the Pak on July 17th (12 weeks 1b) My viral load was 392******** somewhat lower than most. The virus was antibody for 25 years and I had kept it in check.

I'm a little concerned now because 10 week after the last dose suddenly my face got red and my head was crawling like my body was fighting an infection. Believe me, after 37 years I know when something not right. I have not tested yet and frankly I'm not in a big hurry because I'm cured or I'm not. If I'm not cured I'll need to wait a year or so before trying another drug. My faith in the Pak's cure has been somewhat shaken lately due to my research but what I'm about to tell you may help you understand why I'm not 100 happy about the treatment.

On August 8th 2015, a few weeks into the treatment, I was walking my dog and a female horse fly landed on my right chin. I swatted it dead but the female does damage quickly and a weal popped up and swelling and for a month I suffered side effects from this bite. I may of had what is commonly referred to as rabbit fever. I consulted ABBIVE and my Doctor but no one had any really good thing to say about my situation, they were mum. They just did not have any answers as to it's effect on the treatment. I tell you my spinal cord was inflamed and pain, I could feel my inflamed spinal cord and my entire upper body was affected. I could hardly get out of bed in the morning. This lasted several weeks and I was afraid to take any meds for the suffering. I finally did take a 25 mg. Benadryl for 3 days only. Dam horsefly was quick and there was nothing I could do. The Weal was where there was little blood circulation and the bacteria was trapped and it took a month to recover.

So. I'm in fear the treatment may have been comprised. About the same time, 10 weeks after the last dose, a wart popped up on my right inside index finger. Painful wart with a core. I used Compound W, and the core turned into a seed and came off. I have not had a wart since I was 12 years old. I'm concerned that my spinal cord swelled and leaked out viruses stored from my childhood. Question is, does the Pak's anti viral combination expel stored viruses in a persons spinal cord if breached. The doctor, said the HVC is in the blood and soft tissue, liver ect. but If my spinal cord leaked fluid the HVC and the RX may have breach my spinal fluid.

I'm almost afraid to test because I know something is not right with my health now. My upper body put on some fat storage but now it's gone and I'm thinner looking. There is some changes but I'm not sure if it's for the good or worst. I'm not the type to go to the doctor usually unless I'm dying or bleeding out.

 

 



-- Edited by SAM37HCV1b on Sunday 17th of January 2016 12:57:24 PM



-- Edited by SAM37HCV1b on Sunday 17th of January 2016 01:08:15 PM

__________________
Samuel Fields


Guru

Status: Offline
Posts: 5599
Date:
Permalink Closed

Hello Heriverto,

I`m sorry to hear you`ve had such a bad experience with Viekira Pak and ribavirin, you were very unlucky. 

Yes, ribavirin is an old drug and is known to have serious side effects in a minority of people, but it`s still prescribed in some cases because it plays such a useful role when combined with other Hep C treatment drugs, and can make a big difference to the outcome.  Most people who take it will have some degree of anemia and related side effects which are usually quite manageable and which will resolve themselves once treatment is over. 

I certainly agree that anyone who has a pre-existing heart condition or any other medical issue should discuss it fully with their doctor when considering treatment options.. 

So have you come off the treatment altogether now or just stopped the ribavirin? 

Thanks for your comments and I wish you the best of luck.  ~ Jill

 

 



__________________

Jill 

(68 yo, lives in UK)

Was Gen 3a, 

24wks Peg/Riba, Sep 2010 - Mch 2011

UND @ Wk.4, UND @ EOT, 

SVR Nov 2011 --> Still UND @ EOT + 4 yrs.

 

 



Newbie

Status: Offline
Posts: 1
Date:
Permalink Closed

I am presently taking the Viekira Pack with Ribavirin. I also have heart condition.  After five weeks I was experience pressure on my heart and having problems breathing. It turns out that I was suffering from Anemia which was cause by the Ribavirin. Ribavirin by the way has lots of side effects that make me wonder why they included the awful drug. This is a old drug should be taken off the market.  Had to have a transfusion to bring me to normal. Also my blood presuure drop really low. 97/57/ due to lack of Red Blood cells. Went from 1200mg daily to 200mg of Ribavirin and still experiencing Anemia. I finally got off completely in order to avoid another hospital stay. In my case blood work has do be done to monitored the Anemia. Also those with heart conditions check drugs that conflict with Viekira. For example Calcium blockers,  diaretics. Drugs are listed in the Viekira Pack. I am passing this information for those with heart conditions.If you feel side effect that are absolutely horrible  call your doctor and in my case stop the the Ribavirin and get blood work. Look froward to your comments



__________________
Heriverto Alicea


Guru

Status: Offline
Posts: 5599
Date:
Permalink Closed

A handy guide to Viekira Pak therapy, including prescribing details and other information. 

From the HCV Advocate website..

http://www.hcvadvocate.org/hepatitis/factsheets_pdf/GT1_Viekira.pdf

 

And for more in depth information here is the full prescribing information, published by Abbvie...

http://www.rxabbvie.com/pdf/viekirapak_pi.pdf

 





__________________

Jill 

(68 yo, lives in UK)

Was Gen 3a, 

24wks Peg/Riba, Sep 2010 - Mch 2011

UND @ Wk.4, UND @ EOT, 

SVR Nov 2011 --> Still UND @ EOT + 4 yrs.

 

 

Page 1 of 1  sorted by
 
Quick Reply

Please log in to post quick replies.

Legal Disclaimer:

THIS FORUM, IT'S OWNERS, ADMINISTRATORS, MODERATORS AND MEMBERS DO NOT AT ANY TIME GIVE MEDICAL ADVICE AND IN ALL CASES REFER ANYONE HERE TO SEEK APPROPRIATE MEDICAL ADVICE FROM THEIR DOCTOR.